# SDR 99ZZZX990

- Difficulty date: February 18, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N494SP
- Make and model: Cessna 172S
- Aircraft serial: 172S8035
- System (JASC): 2500 · Cabin Equipment/Furnishings
- Part: Fitting
- Part number: 05142158
- Condition: Mismanufactured
- Location: Seat Back
- Part time: 39 hours
- Component: 051421223
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

NEW CESSNA WITH 39.4 HOURS.  PILOT'S SEAT BACK WOULD NOT SWING FORWARD FOR ACCESS TO REAR SEAT.  LOOSENED RECLINE CYLINDER BOLT IN L-SEAL BACK FITTING SO SEAT BACK WOULD SWING FORWARD.  WITH THIS BOLT LOOSE AS REQUIRED, FOUND SEAT BACK IN FULL UPRIGHT POSITION WAS RECLINED APPROXIMATELY 4 INCHES.  FURTHER INVESTIGATION FOUND L-SEAT BACK ATTACH FITTING, PN 0514215-8, WAS BENT 2 INCHES AFT.  CESSNA CONFIRMED IMPROPER HEAT TREATING OF FITTING.
